MAUDE Adverse Event Report: PRECISION SPINE, INC. SHURFIT INTERBODY DEVICE; INTERBODY CAGE

PRECISION SPINE, INC. SHURFIT INTERBODY DEVICE; INTERBODY CAGE
Model Number TLIF30-08P
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number: unknown.Occupation: other; distributor.Device evaluation: information provided indicates that the product is available for evaluation but to date has not been received.Upon receipt and completion of investigation, a follow-up medwatch report will be submitted.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2021-00001 / 00002).
 
Event or Problem Description
A 3-level mis posterior fixation plus fusion procedure was performed on (b)(6) 2020 in (b)(6), utilizing the sure-lok mis 3l system.When the surgeon was "punching" on the cage to locate it in its position, the tlif cage peek 8mm x 30mm (tlif30-08p) broke inside the patient.The surgeon was able to remove the broken cage and another was inserted successfully.After placing cages and beginning to fix the screws, while placing the second rod, the surgeon was inserting the lock-screw, a strange sound was heard, and it was found that the tip of the cl rod inserter (63-cl-9005) was broken off.The broken piece was removed and the procedure was completed successfully as the rod was already in place.There was no patient harm reported, but there was a one (1) hour delay to the procedure as a result of these malfunctions.
 
Additional Manufacturer Narrative
H3 device evaluation - the implant fractured on its convex side with two complete wall fractures at approximately 0.52" and 0.76" from the end of the implant containing the inserter connection features.The implant, other than the full crack propagation on the convex side is remarkably un-marred.The initial complaint documented that fracture was noted while the surgeon was "punching" the cage into position indicating that the inserter may have been connected to the implant at the time of breakage.The location of the wall breakage indicates that a bending moment was likely applied to the cage using the implant inserter.Excessive loads from the impaction/positioning attempts along with various end plate conditions could have attributed to the failure.These end plate conditions include but are not limited to: 1.Undetected auto fusion of affected level 2.Insufficient removal of osteophytes 3.Inadequate distraction for cage height chosen.Review of device history records found ten (10) pieces of this lot were released for distribution on 9/16/2019 with no deviation or anomalies.A review of shurfit tlif implants found one other failure of this nature in the past year.Based upon the incidence of failure and indeterminate cause for the overload force application that led to device failure no corrective action is being recommended at this time.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2021-00001-1 / 00002-1).
 
Event or Problem Description
A 3-level mis posterior fixation plus fusion procedure was performed on (b)(6) 2020 in dubai uae, utilizing the sure-lok mis 3l system.When the surgeon was "punching" on the cage to locate it in its position, the tlif cage peek 8mm x 30mm (tlif30-08p) broke inside the patient.The surgeon was able to remove the broken cage and another was inserted successfully.After placing cages and beginning to fix the screws, while placing the second rod, the surgeon was inserting the lock-screw, a strange sound was heard, and it was found that the tip of the cl rod inserter (63-cl-9005) was broken off.The broken piece was removed and the procedure was completed successfully as the rod was already in place.There was no patient harm reported, but there was a one (1) hour delay to the procedure as a result of these malfunctions.

Brand Name
SHURFIT INTERBODY DEVICE
Common Device Name
INTERBODY CAGE
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11108462
Report Number3005739886-2021-00001
Device Sequence Number11749799
Product Code KWQ
UDI-Device Identifier00840019909907
UDI-Public00840019909907
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K092193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTLIF30-08P
Device Catalogue NumberTLIF30-08P
Device Lot Number25992PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;